Alert archive / New York / Gale Warnings in 2018
Gale Warning 35, NWS New York, NY
NWS New York, NY issued this gale warning at Dec 31, 2018, 3:58 AM EST. It took effect at Dec 31, 2018, 6:00 PM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2018, 3:58 AM EST (08:58 UTC)
- In effect from
- Dec 31, 2018, 6:00 PM EST
- Expired
- Jan 1, 2019, 4:04 PM EST
- In force
- 22 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
264 WHUS71 KOKX 310858 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 358 AM EST Mon Dec 31 2018 ANZ335-338-312200- /O.EXT.KOKX.SC.Y.0122.181231T2300Z-190101T1100Z/ /O.NEW.KOKX.GL.W.0035.190101T1100Z-190101T2300Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 358 AM EST Mon Dec 31 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST TUESDAY... The National Weather Service in Upton has issued a Gale Warning, which is in effect from 6 AM to 6 PM EST Tuesday. * WINDS AND SEAS...South winds 15 to 25 kt tonight, becoming northwest Tuesday with gusts up to 40 kt. Seas 3 to 5 feet on the Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ330-340-345-312200- /O.UPG.KOKX.SC.Y.0122.181231T2300Z-190101T2300Z/ /O.NEW.KOKX.GL.W.0035.181231T2300Z-190101T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 358 AM EST Mon Dec 31 2018 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... The National Weather Service in Upton has issued a Gale Warning, which is in effect from 6 PM this evening to 6 PM EST Tuesday. The Small Craft Advisory is no longer in effect. * WINDS AND SEAS...South winds 15 to 25 kt with gusts up to 40 kt tonight, becoming northwest Tuesday. Seas 3 to 5 feet on the Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ350-353-355-312200- /O.UPG.KOKX.GL.A.0034.181231T2300Z-190101T2300Z/ /O.NEW.KOKX.GL.W.0035.181231T2300Z-190101T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 358 AM EST Mon Dec 31 2018 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... The National Weather Service in Upton has issued a Gale Warning, which is in effect from 6 PM this evening to 6 PM EST Tuesday. The Gale Watch is no longer in effect. * WINDS AND SEAS...South winds 20 to 30 kt with gusts up to 45 kt tonight, becoming northwest Tuesday. Seas 6 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ JMC
6 follow-up statements
389 WHUS71 KOKX 312105 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 405 PM EST Mon Dec 31 2018 ANZ330-350-011000- /O.EXT.KOKX.GL.W.0035.181231T2300Z-190102T0500Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Moriches Inlet NY to Montauk Point NY out 20 nm- 405 PM EST Mon Dec 31 2018 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TUESDAY NIGHT... * WINDS...Southwest 25 to 30 kt with gusts up to 40 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ335-338-011000- /O.CON.KOKX.SC.Y.0122.181231T2300Z-190101T1100Z/ /O.CON.KOKX.GL.W.0035.190101T1100Z-190101T2300Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 405 PM EST Mon Dec 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST TUESDAY... * WINDS...Southwest around 20 kt with gusts up to 40 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ340-345-353-355-011000- /O.CON.KOKX.GL.W.0035.181231T2300Z-190101T2300Z/ Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 405 PM EST Mon Dec 31 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WINDS...Southwest 25 to 30 kt with gusts up to 40 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
507 WHUS71 KOKX 010344 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1044 PM EST Mon Dec 31 2018 ANZ335-338-011145- /O.CON.KOKX.SC.Y.0122.000000T0000Z-190101T1100Z/ /O.CON.KOKX.GL.W.0035.190101T1100Z-190101T2300Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 1044 PM EST Mon Dec 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST TUESDAY... * WINDS...South 10 to 20 kt with gusts up to 30 kt, becoming northwest on Tuesday with gusts up to 40 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ330-350-011145- /O.CON.KOKX.GL.W.0035.000000T0000Z-190102T0500Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Moriches Inlet NY to Montauk Point NY out 20 nm- 1044 PM EST Mon Dec 31 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TUESDAY NIGHT... * WINDS AND SEAS...South winds 20 to 30 kt with gusts up to 40 kt becoming northwest on Tuesday. Seas 7 to 12 feet on the ocean. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ340-345-353-355-011145- /O.CON.KOKX.GL.W.0035.000000T0000Z-190101T2300Z/ Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1044 PM EST Mon Dec 31 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WINDS AND SEAS...South winds 20 to 30 kt with gusts up to 40 kt becoming northwest on Tuesday. Seas 7 to 10 feet on the ocean. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ JMC
067 WHUS71 KOKX 010909 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 409 AM EST Tue Jan 1 2019 ANZ335-338-020000- /O.CON.KOKX.SC.Y.0122.000000T0000Z-190101T1100Z/ /O.EXT.KOKX.GL.W.0035.190101T1100Z-190102T0000Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 409 AM EST Tue Jan 1 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...Southwest 10 to 20 kt with gusts up to 30 kt early this morning, becoming West 20 to 25 kt with gusts up to 40 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ330-340-345-350-353-355-020000- /O.EXT.KOKX.GL.W.0035.000000T0000Z-190102T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 409 AM EST Tue Jan 1 2019 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 40 kt this morning, becoming Northwest. Seas 8 to 12 feet on the ocean. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
141 WHUS71 KOKX 011018 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 518 AM EST Tue Jan 1 2019 ANZ335-338-012200- /O.CAN.KOKX.SC.Y.0122.000000T0000Z-190101T1100Z/ /O.EXT.KOKX.GL.W.0035.190101T1018Z-190102T0000Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 518 AM EST Tue Jan 1 2019 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... The National Weather Service in Upton has cancelled the Small Craft Advisory. * WINDS...Southwest 10 to 20 kt with gusts up to 30 kt early this morning, becoming West 20 to 25 kt with gusts up to 45 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ330-340-345-350-353-355-012200- /O.CON.KOKX.GL.W.0035.000000T0000Z-190102T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 518 AM EST Tue Jan 1 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 45 kt this morning, becoming northwest. Seas 8 to 12 feet on the ocean. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
138 WHUS71 KOKX 011755 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1255 PM EST Tue Jan 1 2019 ANZ330-335-338-340-345-350-353-355-020000- /O.CON.KOKX.GL.W.0035.000000T0000Z-190102T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1255 PM EST Tue Jan 1 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...Northwest 20 to 25 kt with gusts up to 35 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means sustained winds or frequent gusts of 34 to 47 kt are expected or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
925 WHUS71 KOKX 012104 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 404 PM EST Tue Jan 1 2019 ANZ335-338-345-020000- /O.CAN.KOKX.GL.W.0035.000000T0000Z-190102T0000Z/ /O.NEW.KOKX.SC.Y.0001.190101T2104Z-190102T0000Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 404 PM EST Tue Jan 1 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect until 7 PM EST this evening. The Gale Warning has been cancelled. * WINDS...NW 10 to 15 kt with gusts up to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ330-340-020300- /O.CAN.KOKX.GL.W.0035.000000T0000Z-190102T0000Z/ /O.NEW.KOKX.SC.Y.0001.190101T2104Z-190102T0300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 404 PM EST Tue Jan 1 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect until 10 PM EST this evening. The Gale Warning has been cancelled. * WINDS...NW 15 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ355-020600- /O.CAN.KOKX.GL.W.0035.000000T0000Z-190102T0000Z/ /O.NEW.KOKX.SC.Y.0001.190101T2104Z-190102T0600Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 404 PM EST Tue Jan 1 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect until 1 AM EST Wednesday. The Gale Warning has been cancelled. * WINDS AND SEAS...NW winds 15 to 20 kt with gusts up to 30 kt. Seas 4 to 6 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ350-353-020600- /O.CAN.KOKX.GL.W.0035.000000T0000Z-190102T0000Z/ /O.NEW.KOKX.SC.Y.0001.190101T2104Z-190102T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 404 PM EST Tue Jan 1 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Upton has issued a Small Craft Advisory, which is in effect until 6 AM EST Wednesday. The Gale Warning has been cancelled. * WINDS AND SEAS...NW winds 15 to 20 kt with gusts up to 30 kt. Seas 5 to 8 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained wind speeds or frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are expected or occurring, and hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 31, 3:57 AM EST, 1 minute earlier.
Area forecast discussion, Dec 31, 3:57 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service New York NY
357 AM EST Mon Dec 31 2018
.SYNOPSIS...
A frontal system will approach this afternoon and evening and
then cross the area late tonight. A cold front then passes
through Tuesday morning as associated low pressure departs
northeastward into the Canadian Maritimes. High pressure will
then build from the west through mid week, followed by low
pressure impacting the area from Thursday into Friday. High
pressure then builds in for the upcoming weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
A vigorous southern stream shortwave moving through Texas this
morning, will shear northeast into the Great Lakes by this
evening and then continue through the St Lawrence River Valley
tonight and into northern New England by early Tuesday AM. A
resultant southern low will take a similar track, moving into
the Lower Michigan by this evening, and then through the
eastern Great Lakes and St Lawrence River Valley tonight. Its
associated warm front will approach the region late today,
lifting through with potential developing triple point low
between 03z and 09z.
Increasing clouds this morning, with rain likely overspreading
the NYC/NJ metro between 2-4 PM, further spreading into E LI/SE
CT by 6-7 pm. Deep layered lift, including a developing 60-65
kt llj lifting a 3-4 +std PWAT airmass into a frontogenetic zone
ahead of the warm front, should lead to a period of heavy rain
this evening/tonight. Some weak elevated instability evident in
models, skirting southeastern portions of the Tri-state late
evening/around midnight, as warm front lifts through. Much of
this instability appears to be below the mixed phase region, but
with strong lift and llj skirting E LI, can't rule out a rumble
of thunder there, but very low prob. Rain will taper off to a
light rain/drizzle late at night in the wake of warm front lifts
through.
A brief period of SE winds of 15 to 20 mph with gusts to 30 mph
likely for coastal NYC metro this evening, while strongest winds
will be across coastal E LI/SE CT with potential for a brief period
of 25 to 30 mph with gusts to 40 mph as core of strengthening llj
slides just to the SE of LI. A brief period of similar gusts
possible in wake of warm front when winds shift S/SW late at
night.
Mild temps today, with highs around 40 interior and mid 40s
coast. Temps gradually rise through the night on SE-S flow, to
45-50 by midnight and 50-55 by daybreak.
&&
.SHORT TERM /TUESDAY/...
Shortwave departs through northern New England into Canadian
Maritimes Tuesday, with confluent upper flow developing over the
region. At the surface, strengthening coastal low pressure tracks
into the Canadian Maritimes, while its trailing cold front
moves through the region early in the morning. Meanwhile,
Central US high pressure builds into the Upper Great Lakes
during the day.
A period of 45 to 50 mph wind gusts likely Tuesday morning in wake
of cold front due to steepening lapse rates with 50 to 55 kt
winds at top of mixed layer. Despite early morning hours,
favorable momentum transfer based on pressure rise/fall couplet,
undirectional and strengthening wind profile with heights, and
NVA in wake of departing short wave should be able to support
this gust potential. Wind advisory may need to be issued this
afternoon to address this potential if this signal persists.
Gradient gradually weakens into the afternoon, with gusts
subsiding to 35 to 40 mph.
Otherwise, drying and unseasonably mild conditions on Tuesday.
Early highs may be 15 to 20 degrees above seasonable (mid to
upper 50s) with a mild start to the day and lagging cold
advection in downslope flow. If cold advection lags with morning
sunshine, could approach records highs (lower 60s) in the
NYC/NJ metro, but likely fall short by a couple degrees.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
The next potential weather maker of significance is a late week
system. Still quite a bit of model spread in timing and track
of a southern low pressure system approaching the east coast
late in the week. This forecast will ultimately be dependent on
interaction of an eastward ejecting southern stream closed low
from the SW US during the midweek, and a series of northern
stream shortwaves diving down the front range of the Canadian
Rockies towards the US/Canadian border mid to late week. SBU
ensemble sensitivity noting that a stronger northern stream
influence would result in a farther north track and potentially
greater impact of low pressure on the NE US than ensembles means
are indicating, while more southern stream dominance may
suppress low pressure to the south of the region. Should see
some better handing of this by the models after 48 hrs as the
northern stream energies become better sampled.
For now, have stayed close to ensemble means, maintaining a
chance of any precipitation Thu Night into Fri Night. The
forecast track lends significant uncertainty in precipitation
type as well, but the progression will need to be closely
monitored.
By late week into the weekend, a polar air mass is expected to
settle into southeastern Canada. Depending on the evolution of any
low pressure system, there is potential for this air mass to be
advected towards the region following the departing system.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
High pressure slides offshore today. A warm front then lifts to the
north tngt.
VFR into the mid-late afternoon hours. Conditions should become MVFR
from SW to NE late this afternoon/early this evening as rain
overspreads the region. IFR developing tngt with periods of hvy
rain.
Light and variable winds through around mid-morning throughout,
becoming S-SE at less than 10KT throughout by early. Winds increase
tngt, especially ern terminals.
LLWS can be expected and is included in the TAFs.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http://www.weather.gov/zny/n90
KJFK TAF Comments: No unscheduled amendments are expected.
The afternoon KJFK haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KLGA TAF Comments: No unscheduled amendments are expected.
The afternoon KLGA haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KEWR TAF Comments: No unscheduled amendments are expected.
The afternoon KEWR haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KTEB TAF Comments: No unscheduled amendments are expected.
KHPN TAF Comments: No unscheduled amendments are expected.
KISP TAF Comments: No unscheduled amendments are expected.
.OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
.Late tonight...IFR or lower in rain, locally heavy at times,
becoming MVFR late western terminals. LLWS at all but KSWF. SW winds
G20-30KT possible late.
.Tuesday..Becoming VFR early. WNW-NW winds G25-35KT likely, with
G40KT possible in the am at eastern terminals. LLWS possible early.
.Tuesday night-Thursday...VFR. NW winds G15-20KT possible Tuesday
night.
.Thursday night...MVFR to IFR possible in a chance of snow at
northern terminals and a chance of rain or snow at southern
terminals.
.Friday...IFR or lower possible, with a precipitation becoming all
rain in the morning at city terminals and mainly rain by afternoon
for the northern terminals. SW-W winds G20-30KT possible.
&&
.MARINE...
Light winds today with seas blw 5 ft. Winds and seas increase tngt,
with gales developing on all but the wrn Sound and Harbor. Gales on
all the waters Tue, then conditions improve Tue ngt. A sca will
likely be need on the ocean however due to lingering 5 ft or greater
seas. All areas blw sca lvls Wed. There is a high amount of
uncertainty for Thu-Sat, as a coastal storm could impact the
waters.
&&
.HYDROLOGY...
Rainfall of 1 to 1 1/4 expected for late today into tonight. High-
res models indicating that much of this could fall in a 6 hr period.
The primary threat from these rainfall amts is minor urban/poor
drainage flooding. With FFG across NE NJ just below an inch for 6
hrs, a few quick responding small rivers and streams may experience
minor flooding as well. Larger streams and main stem rivers should
handle this runoff.
Low pressure during the late week period could bring another
inch of rain or liquid equivalent.
&&
.EQUIPMENT...
NYC Central Park winds are out of service until further notice.
Loss of data is due to a severed cable. Parts are on order.
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) will remain off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 6 PM this evening to 6 AM EST
Tuesday for ANZ335-338.
Gale Warning from 6 AM to 6 PM EST Tuesday for ANZ335-338.
Gale Warning from 6 PM this evening to 6 PM EST Tuesday for
ANZ330-340-345-350-353-355.
&&
SYNOPSIS...MD/NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...MD/NV
AVIATION...JMC
MARINE...JMC
HYDROLOGY...MD/NV
EQUIPMENT...Hazardous weather outlook, Dec 31, 3:58 AM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service New York NY 358 AM EST Mon Dec 31 2018 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-010900- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 358 AM EST Mon Dec 31 2018 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ345-010900- South Shore Bays from Jones Inlet through Shinnecock Bay- 358 AM EST Mon Dec 31 2018 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ330-340-350-353-355-010900- Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 358 AM EST Mon Dec 31 2018 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ335-338-010900- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 358 AM EST Mon Dec 31 2018 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST TUESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.